Journal of Dynamics and Differential Equations

, Volume 7, Issue 3, pp 409–422

Limit periodic functions, adding machines, and solenoids

Authors

  • Harold Bell
    • University of Cincinnati
  • Kenneth R. Meyer
    • University of Cincinnati
Article

DOI: 10.1007/BF02219369

Cite this article as:
Bell, H. & Meyer, K.R. J Dyn Diff Equat (1995) 7: 409. doi:10.1007/BF02219369

Abstract

We prove that a stable adding machine invariant set for a homeomorphism of the plane is the limit of periodic points and also that a stable solenoid minimal invariant set for a three dimensional flow is the limit of periodic orbits. We give an example to show that a similar result is false in higher dimensions.

Key words

Dynamical systemsalmost periodicsolenoidadding machin

Subject classifications

34C3534C2754H20

Copyright information

© Plenum Publishing Corporation 1995